MAUDE Adverse Event Report: ARTHREX, INC. REVERS BROACH/TRIAL, SIZE 9; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. REVERS BROACH/TRIAL, SIZE 9; ORTHOPEDIC MANUAL SURG INSTR
Model Number REVERS BROACH/TRIAL, SIZE 9
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is not confirmed.One unpackaged ar-9510-09m batch 107826 was received for evaluation.Visual inspection found scratches at the laser marks and nicks inside the threaded hole.Functional testing with mating part ar-9510-2 batch 051908 found no issues attaching/releasing the univers revers¿ broach / trial, size 9.By drawing c20014 at revision 02, overall length measurements found the device within the specification.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause(s) for the reported failure are users not following the product-specific surgical technique and/or the patient¿s joint, which must be anatomically and structurally suited to receive the selected implant(s).According to univers revers shoulder system humeral preparation surgical technique.Indications the patient¿s joint must be anatomically and structurally suited to receive the selected implant(s), and a functional deltoid muscle is necessary to use the device.Contraindications.1.Insufficient quantity or quality of bone.Warnings.2.This device is intended to be used by a trained medical professional.10.Pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant, are important considerations in the successful utilization of this device.The following operative situations may cause premature loosening and complications: extreme weakening of the bone structure in preparing the bone bed; unsuitable selection of the implant size; inadequate cleaning of the bone bed prior to implantation.
 
Event or Problem Description
It was reported that during a shoulder prosthesis surgery the size 9 stem ar-9501-09p (lot: 21.02078) was too big, although the size 9 rasp was used to prepare the humerus.The size 8 shaft was used, which has fit perfectly.The suturecup ar-9502f-36cpc (lot: 22.01316) was also replaced, because it was not clear, if the device can be used twice.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-9501-08p).It was not necessary to switch the surgical technique or do a second surgery.Update avoe 05-may-2023 the part number of the affected rasp was confirmed to be the ar-9510-09m with two possible lot numbers: 107826 and 110909.

Brand Name
REVERS BROACH/TRIAL, SIZE 9
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19497992
Report Number1220246-2024-05374
Device Sequence Number6735142
Product Code LXH
UDI-Device Identifier00888867354357
UDI-Public00888867354357
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREVERS BROACH/TRIAL, SIZE 9
Device Catalogue NumberAR-9510-09M
Device Lot Number107826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown